Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

January 22, 2017Bartow County, Floyd County, Polk County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 22, 2017, 5:33 PM EST for Bartow County, Floyd County, Polk County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 22, 2017, 5:33 PM EST (22:33 UTC)
Expired
Jan 22, 2017, 6:00 PM EST
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

Counties Bartow County, GA, Floyd County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS82 KFFC 222233
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
533 PM EST SUN JAN 22 2017
 
GAZ019-020-030-031-222300-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
533 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR POLK...BARTOW...NORTHERN PAULDING
AND FLOYD COUNTIES UNTIL 600 PM EST...

At 532 PM EST...a line of strong thunderstorms was extending from
near Coosa to near Lindale to Fish Creek...and moving east at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of these storms include
Rome, Cartersville, Cedartown, Adairsville, Rockmart, Euharlee,
Emerson, Aragon, Kingston, Braswell, Taylorsville, Cassville,
Shannon, Fish Creek, Pinson, Burnt Hickory Ridge, Lindale, Antioch,
Armuchee and Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3444 8510 3443 8509 3441 8511 3441 8510
      3440 8503 3438 8499 3440 8498 3438 8496
      3440 8494 3428 8478 3408 8466 3408 8474
      3400 8474 3392 8519 3411 8528 3423 8545
      3425 8546 3426 8546
TIME...MOT...LOC 2232Z 252DEG 28KT 3423 8534 3413 8521 3401 8515 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 22, 2:52 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 22, 2:52 PM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EST Sun Jan 22 2017

.SHORT TERM /Tonight through Monday Night/...
Where to start? Today's forecast continues to be challenging and
one for the books given the SPC High Risk area and expected
hazards. If memory serves me well, this would be the first High
Risk in our CWA since April 2011. But I digress.

We are already seeing showers and thunderstorms moving across
portions of north and central Georgia this afternoon. These storms
were resulting from a quickly deepening low pressure system
expected to lift northward across the CWA through the evening
hours. The rapid cyclogenesis, along with the strong low level
winds, will produce exceptional deep layer shear, decent CAPE and
extremely steep mid level lapse rates (with a few indicating
values as high as 8 to 8.5 this evening across north Georgia). In
the High Risk area, generally south of a line from Americus, to
Dublin, to Swainsboro, we have the highest potential for
widespread severe storm activity. Expect bowing segments in more
linear activity to be capable of producing damaging winds of 80
mph or higher. The steep lapse rates and wind profiles will
support potentially long-track tornadoes. Large hail of golf ball
size or larger are also possible. A PDS (Potential Dangerous
Situation) Tornado Watch is in effect for this area through 8 PM.
We expect that storms will rapidly intensify as they move into the
state through the afternoon and evening hours.

North of the High Risk area (including the Atlanta metro) still
remains in the Tornado Watch. Damaging winds, a few tornadoes, and
large hail are possible in this area, but with slightly less
probabilities.

Based on the short term Hi-Res models, the best timing for severe
activity is through approximately 10 PM. Model solutions continue
to show very defined wrap around reflectivity that moves over the
worked over CWA through the overnight period. At this time, have
continued mention of thunder in the grids through early Monday
morning and then transition to all rain.

Speaking of rain, observed rainfall totals for the last two days
are generally 2 to 4 inches, with locally higher amounts. Portions
of far east central GA have seen closer to 5 inches. Rainfall
totals through this afternoon and evening are expected to be in
the 1 to 3 inch range, which will produce localized flash
flooding. A Flash Flood Watch is in effect through 7 PM tonight,
and may need to be extended depending on how the afternoon goes.

On top of the Tornado Watch and the Flash Flood Watch, we also
have a Wind Advisory. Non-convective winds will increase through
the overnight hours as the low continues to deepen over the
region, tightening the pressure gradient. Winds will increase to
20 to 30 mph with gusts to 40 mph by Monday morning and hold on
through Monday afternoon. After 00z Tuesday (7 PM) winds look to
diminish somewhat, except for some potential of gusty winds in NE
GA remaining into the overnight period. For now, the Wind
Advisory remains in effect from 1 AM tonight through 7 PM, which
may need to be adjusted at a later point.

In addition to the challenges of the forecast, we also have
equipment challenges, forcing forecasters to utilize to other
tools. KJGX and KVAX radars continue to have periods of outages
this afternoon, and technicians are working to restoring those to
full operation to assist forecasters. It is vital that everyone
remain weather aware through this evening, particularly those in
the Tornado Watch area. Go ahead and determine your shelter
location and begin putting together supplies if you end up having
to shelter in place.

31

.LONG TERM /Tuesday through Sunday/...
Given the extremely active weather, the long term period was left
unchanged. The previous discussion follows.

Baker

LONG TERM /Monday Night through Saturday/...

Minimal changes made to the extended forecast grids. Region gets back
to more seasonal temperatures but should remain dry after mid-week
system passes.

20

&&

.AVIATION...
18Z Update...
Generally IFR/LIFR prevailing this afternoon with showers and
thunderstorms impacting the southern TAF sites and approaching the
metro ATL locations. Winds will be gusty with the convection, but
will increase significantly overnight and through Monday with peak
sustained winds expected to be 15-20kt with gusts to 30-35kt,
particularly at KATL. Best timing for -TSRA will be through 10pm
tonight, and have tried to tailor the timing for each site in the
TAFs. Cigs are expected to remain in the IFR/MVFR category
through the overnight period, with improvement expected after
13-15z Monday.

//ATL Confidence...18Z Update...
Medium on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          48  60  41  62 /  70  40   0   0
Atlanta         49  56  39  59 /  70  40   5   0
Blairsville     45  51  37  56 /  90  70  30   0
Cartersville    49  56  38  57 /  80  50   5   0
Columbus        50  60  40  62 /  50  30   0   0
Gainesville     48  56  40  59 /  80  50  10   0
Macon           50  61  41  63 /  50  40   0   0
Rome            50  56  38  58 /  90  40   5   0
Peachtree City  48  57  38  59 /  70  40   0   0
Vidalia         51  63  45  64 /  50  20   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 8 PM EST this evening for the following
zones: Baldwin...Bibb...Bleckley...Butts...Carroll...
Chattahoochee...Clayton...Cobb...Coweta...Crawford...Crisp...
DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...
Glascock...Greene...Gwinnett...Hancock...Harris...Heard...
Henry...Houston...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Macon...Marion...Meriwether...Monroe...Montgomery...
Morgan...Muscogee...Newton...North Fulton...Paulding...Peach...
Pike...Pulaski...Putnam...Rockdale...Schley...South Fulton...
Spalding...Stewart...Sumter...Talbot...Taliaferro...Taylor...
Telfair...Toombs...Treutlen...Troup...Twiggs...Upson...Walton...
Warren...Washington...Webster...Wheeler...Wilcox...Wilkinson.

Flash Flood Watch until 7 PM EST this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

Wind Advisory from 1 AM to 7 PM EST Monday for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...31
LONG TERM....Baker
AVIATION...31
Hazardous weather outlook, Jan 22, 12:52 PM EST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 PM EST SUN JAN 22 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1252 PM EST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...RARE HIGH RISK ISSUED FOR SEVERE STORMS PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON INTO EVENING...

INCREASED THREAT NOW FOR SOME STRONG LONG-TRACKED
TORNADOES...LARGE HAIL...AND DAMAGING WIND FOR PORTIONS OF CENTRAL
GEORGIA. SOUTHERN PARTS OF NORTH GEORGIA ALSO HAS A SLIGHT
ENHANCED RISK FOR SEVERE STORMS. A TORNADO WATCH IS NOW IN EFFECT
MAINLY ALONG AND SOUTH OF A LINE FROM CARROLLTON TO ALPHARETTA TO
RAYTOWN. THIS INCLUDES THE ENTIRE ATLANTA METROPOLITAN AREA. THE
WATCH IS VALID THROUGH 8PM THIS EVENING.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY. LOCALIZED
FLOODING OF LOW LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE AS WELL
AS RISES ON CREEKS...STREAMS AND RIVERS. A FLASH FLOOD WATCH IS IN
EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG GUSTY WINDS BEHIND THE STORM SYSTEM ARE EXPECTED MONDAY.
SEE THE CORRESPONDING WIND ADVISORY FOR MORE DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR 2 PM TO 10 PM THIS EVENING
ACROSS CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA...GENERALLY
ALONG AND SOUTH OF A LAGRANGE...TO ATLANTA...TO ATHENS LINE.

SPOTTERS ARE ALSO ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 22, 3:58 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EST SUN JAN 22 2017

GAZ083-084-096-097-107-222130-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-Pulaski GA-
358 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...WESTERN
LAURENS...BLECKLEY...SOUTHEASTERN TWIGGS AND NORTHWESTERN PULASKI
COUNTIES UNTIL 430 PM EST...

At 358 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Pulaski State Prison, or near
Hawkinsville...moving northeast at 50 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Cochran, Hawkinsville, Jeffersonville, Dudley, Danville, Montrose,
Allentown, Browndale, Coley Station, Tarversville, Mobley Crossing,
Magnolia, Royal, District Path, Ocmulgee Public Fishing Area, Paulk,
Goldsboro, Rebie, Cary and Hartford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3229 8361 3239 8353 3240 8352 3239 8350
      3241 8348 3244 8349 3245 8350 3246 8349
      3248 8350 3249 8349 3249 8350 3274 8332
      3255 8304 3222 8350
TIME...MOT...LOC 2058Z 221DEG 42KT 3233 8351

WIND...50MPH
Local storm report, Jan 22, 4:24 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TORNADO          4 W OWENSBORO           31.89N  83.49W
01/22/2017                   WILCOX             GA   AMATEUR RADIO

            PRELIMINARY REPORT OF DAMAGE TO 4 HOMES ABOUT 4 MILES
            NORTH OF REBECCA ON HWY 112.

&&

EVENT NUMBER FFC1700158

DJN
Local storm report, Jan 22, 4:45 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TORNADO          2 SW KRAMER             31.94N  83.41W
01/22/2017                   WILCOX             GA   BROADCAST MEDIA

            DAMAGED REPORTED ALONG AMERICAN LEGION RD....WITH
            HOUSES HEAVILY DAMAGED....SEMI TRUCKS TURNED OVER...AND
            TREES DOWN.

&&

EVENT NUMBER FFC1700159

GEO
Special weather statement, Jan 22, 4:57 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EST Sun Jan 22 2017

GAZ030>033-041>045-052>057-066>070-078>081-089>093-102>106-230000-
Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-Douglas-
South Fulton-DeKalb-Heard-Coweta-Fayette-Clayton-Spalding-Henry-
Troup-Meriwether-Pike-Upson-Lamar-Harris-Talbot-Taylor-Crawford-
Muscogee-Chattahoochee-Marion-Schley-Macon-Stewart-Webster-Sumter-
Dooly-Crisp-
457 PM EST Sun Jan 22 2017

...BRIEF PERIOD OF STRONG GUSTY WINDS BEHIND STRONG SURFACE LOW...

A strengthening area of low pressure moving across north Georgia
is causing a brief period of strong wind gusts 30 to 45 MPH,
mainly from the west-southwest. Areas in west-central Georgia,
from Atlanta to Macon to Columbus, can expect the gusty winds
through around 7PM EST. Expect a few downed trees and powerlines
with these brief gusty winds.

The stronger winds will likely spread north and east across the
remainder of north and central Georgia through early this evening,
but should not last for more than 1 to 2 hours.

DJN
Special weather statement, Jan 22, 5:15 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
515 PM EST SUN JAN 22 2017

GAZ086-098-110>113-222300-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Treutlen GA-Montgomery GA-
515 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...EASTERN WHEELER...
EASTERN TELFAIR...SOUTHERN EMANUEL...TREUTLEN AND MONTGOMERY COUNTIES
UNTIL 600 PM EST...

At 515 PM EST...a strong thunderstorm was near Denton, or near
Hazlehurst...moving northeast at 75 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lyons, Soperton, Mount Vernon, Vidalia, Lumber City, Glenwood,
Uvalda, Oak Park, Ailey, Higgston, Santa Claus, Alston, Tarrytown,
Ohoopee, New Branch, McNatt Falls, South Thompson, English Eddy,
Cedar Crossing and Johnson Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3246 8260 3240 8222 3235 8225 3216 8218
      3191 8223 3194 8228 3193 8230 3195 8231
      3193 8232 3194 8238 3196 8238 3195 8240
      3197 8248 3197 8250 3196 8248 3195 8249
      3196 8255 3192 8263 3192 8268 3187 8274
TIME...MOT...LOC 2215Z 222DEG 64KT 3177 8263

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jan 22, 5:33 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EST SUN JAN 22 2017

GAZ019-020-030-031-222300-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
533 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR POLK...BARTOW...NORTHERN PAULDING
AND FLOYD COUNTIES UNTIL 600 PM EST...

At 532 PM EST...a line of strong thunderstorms was extending from
near Coosa to near Lindale to Fish Creek...and moving east at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Rome, Cartersville, Cedartown, Adairsville, Rockmart, Euharlee,
Emerson, Aragon, Kingston, Braswell, Taylorsville, Cassville,
Shannon, Fish Creek, Pinson, Burnt Hickory Ridge, Lindale, Antioch,
Armuchee and Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3444 8510 3443 8509 3441 8511 3441 8510
      3440 8503 3438 8499 3440 8498 3438 8496
      3440 8494 3428 8478 3408 8466 3408 8474
      3400 8474 3392 8519 3411 8528 3423 8545
      3425 8546 3426 8546
TIME...MOT...LOC 2232Z 252DEG 28KT 3423 8534 3413 8521 3401 8515

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 10:47 PM ESTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more20 hr
Jan 22, 12:13 AM ESTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler47 min
Jan 22, 12:43 AM ESTSpecial Weather StatementFFCCrisp, Wilcox47 min
Jan 22, 1:43 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding24 hr
Jan 22, 3:05 AM ESTSpecial Weather StatementFFCChattooga, Dade, Walker55 min
Jan 22, 3:44 AM ESTSpecial Weather StatementFFCTelfair31 min
Jan 22, 4:15 AM ESTSpecial Weather StatementFFCToombs45 min
Jan 22, 5:15 AM ESTSpecial Weather StatementFFCTelfair45 min
Jan 22, 6:06 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding19 hr
Jan 22, 9:56 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more39 hr
Jan 22, 11:01 AM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter44 min
Jan 22, 12:04 PM ESTSpecial Weather StatementFFCBleckley, Crawford, Houston, Macon, Peach, Twiggs41 min
Jan 22, 12:39 PM ESTSpecial Weather StatementFFCBaldwin, Bibb, Emanuel, Jefferson, Johnson, Twiggs and 2 more51 min
Jan 22, 12:55 PM ESTSpecial Weather StatementFFCSchley, Webster35 min
Jan 22, 1:23 PM ESTSpecial Weather StatementFFCGlascock, Jefferson, Warren52 min
Jan 22, 1:29 PM ESTSpecial Weather StatementFFCSchley46 min
Jan 22, 1:34 PM ESTFlash Flood WarningFFCMontgomery, Telfair, Toombs, Wheeler6 hr
Jan 22, 1:53 PM ESTSpecial Weather StatementFFCMacon37 min
Jan 22, 2:13 PM ESTSpecial Weather StatementFFCHouston, Peach32 min
Jan 22, 3:15 PM ESTSpecial Weather StatementFFCCrisp, Dooly30 min
Jan 22, 3:42 PM ESTTornado Warning EmergencyTornado observedConsiderable damage threatFFCCrisp, Wilcox48 min
Jan 22, 3:46 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard, Troup44 min
Jan 22, 3:58 PM ESTSpecial Weather StatementFFCBleckley, Pulaski32 min
Jan 22, 4:13 PM ESTTornado Warning Tornado observedConsiderable damage threatFFCDodge, Laurens, Telfair, Wheeler, Wilcox47 min
Jan 22, 4:13 PM ESTTornado WarningFFCBleckley, Laurens, Twiggs, Wilkinson32 min
Jan 22, 4:25 PM ESTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton13 min
Jan 22, 4:59 PM ESTSevere Thunderstorm WarningFFCDodge, Laurens31 min
Jan 22, 5:13 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding24 hr
Jan 22, 5:15 PM ESTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen45 min
Jan 22, 5:59 PM ESTSpecial Weather StatementFFCFloyd46 min
Jan 22, 6:29 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.